Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 2, 2021Eddy County, New Mexico

NWS Midland/Odessa, TX issued this special weather statement at Jun 2, 2021, 5:34 PM MDT for Eddy County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 5:34 PM MDT (23:34 UTC)
Expired
Jun 2, 2021, 6:15 PM MDT
In force
41 min
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Midland/Odessa radar (KMAF), 183 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS84 KMAF 022334
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
534 PM MDT Wed Jun 2 2021
 
NMZ028-033-034-030015-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
534 PM MDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 615 PM MDT...

At 534 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Avalon, or 18 miles northeast of Carlsbad, moving
east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Halfway.

LAT...LON 3256 10427 3276 10413 3275 10354 3242 10363
TIME...MOT...LOC 2334Z 277DEG 23KT 3263 10406 

$$

89

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 5:05 PM MDT, 29 minutes earlier.

Area forecast discussion, Jun 2, 5:05 PM MDT, 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
605 PM CDT Wed Jun 2 2021

.AVIATION...
00Z TAF issuance
Scattered TS continue across much of the western half of the area.
TS currently noted at KCNM and KHOB. These storms will continue
while another round gathers to the north this evening and moves
through 02-06Z. Gusty winds and heavy rain are likely with these
storms. Uncertainty as to whether low cigs will develop in the
morning after the storms move out of the area. Amendments will
likely be needed through the evening.

&&

.PREV DISCUSSION... /issued 305 PM CDT Wed Jun 2 2021/

DISCUSSION...
Current radar and satellite is showing storms beginning to develop
along a remnant outflow boundary in the Permian Basin, and also in
the higher elevations west of the Pecos River. These storms will
increase in coverage with still several hours of heating left.
Instability and shear is enough that some of these storms will
become severe and potential slow movement may also add an isolated
flash flood threat as well. An upper level disturbance moving
southeast across West Texas may also cause more storms to develop
to the north later tonight, developing into an MCS that will move
southeast across the basin creating a greater wind and flood
threat.

An upper level low will develop from a departing trough and linger
for a few days. Tomorrow it will be located over MAF before
slowly moving east into the weekend. This will cause scattered
showers and storms to once again develop Thursday with rain
chances diminishing each day afterward as the lift exits the
region. A weak ridge building out of Mexico will not only bring
some drier weather but will also let temperatures increase back to
near normal earl next week. A dryline will likely form from
southeastern New Mexico to the Big Bend with temperatures being
moderated some to the east of the dryline by cooler southeast
winds.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     61  80  62  81 /  60  30  20  20
Carlsbad                       61  83  62  86 /  40  30  10  20
Dryden                         66  86  65  82 /  40  40  40  40
Fort Stockton                  62  83  62  84 /  40  50  30  30
Guadalupe Pass                 59  78  60  80 /  30  40  20  20
Hobbs                          59  81  59  82 /  50  30  10  10
Marfa                          52  81  51  80 /  30  70  30  40
Midland Intl Airport           61  81  62  82 /  60  40  20  20
Odessa                         61  81  61  82 /  50  40  20  20
Wink                           62  86  62  87 /  40  30  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

29
Hazardous weather outlook, Jun 2, 11:46 AM MDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1246 PM CDT Wed Jun 2 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-031800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1246 PM CDT Wed Jun 2 2021 /1146 AM MDT Wed Jun 2 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

There is a slight risk of severe storms this afternoon and into the
overnight, a few storms may produce hail, strong winds, frequent
lightning, and locally heavy rain that may result in flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms remain in the forecast for most areas Wednesday and
Thursday, a few may be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 2, 4:53 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
553 PM CDT Wed Jun 2 2021

TXZ276-279-281-282-022345-
Central Brewster County TX-Presidio Valley TX-
Lower Brewster County TX-Marfa Plateau TX-
553 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND EAST
CENTRAL PRESIDIO COUNTIES UNTIL 645 PM CDT...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Study Butte, or 23 miles northwest of Panther
Junction, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Persimmon Gap, Big Bend National Park, Terlingua Ranch Airport and
Terlingua Ranch Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2956 10404 2994 10397 2972 10303 2927 10298
TIME...MOT...LOC 2253Z 290DEG 20KT 2955 10351

88
Special weather statement, Jun 2, 4:59 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
559 PM CDT Wed Jun 2 2021

TXZ060-061-067-022345-
Ector TX-Ward TX-Winkler TX-
559 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ECTOR...NORTHEASTERN
WARD...EASTERN WINKLER AND NORTHWESTERN CRANE COUNTIES UNTIL 645 PM
CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Goldsmith, or 17 miles east of Kermit, moving south at
20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Penwell, Monahans Sandhills State Park and Notrees.

This includes Interstate 20 between mile markers 91 and 102.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.

LAT...LON 3206 10266 3170 10256 3165 10273 3165 10276
      3164 10277 3162 10283 3172 10308 3208 10290
TIME...MOT...LOC 2258Z 005DEG 15KT 3193 10281

89
Special weather statement, Jun 2, 5:01 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
601 PM CDT Wed Jun 2 2021

NMZ028-033-034-TXZ045-050-060-022345-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
Andrews TX-Gaines TX-Winkler TX-
601 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EDDY...SOUTHERN
LEA...WESTERN ANDREWS...SOUTHWESTERN GAINES AND NORTH CENTRAL WINKLER
COUNTIES UNTIL 645 PM CDT/545 PM MDT/...

At 601 PM CDT/501 PM MDT/, Doppler radar was tracking strong
thunderstorms 13 miles northwest of Jal, moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Hobbs, Eunice, Jal, Monument, Humble City, Maljamar, Eunice Airport,
Jal Airport, Nadine, Halfway, Frankel City, Lea County Regional
Airport, Industrial Airpark and Oil Center.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT/800 PM
MDT/ for western Texas.

LAT...LON 3255 10263 3199 10293 3230 10379 3297 10379
      3297 10376 3300 10376 3300 10372
TIME...MOT...LOC 2301Z 293DEG 8KT 3227 10332

89
Special weather statement, Jun 2, 5:01 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
501 PM MDT Wed Jun 2 2021

NMZ028-033-034-022345-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
501 PM MDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY AND
SOUTHWESTERN LEA COUNTIES UNTIL 545 PM MDT...

At 501 PM MDT, Doppler radar was tracking a strong thunderstorm near
Loving, or near Carlsbad, moving east at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Carlsbad, Loving, Avalon, Carlsbad North, Malaga, Halfway, Lake
Avalon, Otis, Cavern City Air Terminal and Living Desert State Park.

LAT...LON 3222 10439 3257 10433 3259 10360 3208 10374
TIME...MOT...LOC 2301Z 266DEG 31KT 3235 10413

87
Local storm report, Jun 2, 5:18 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
618 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND GST     5 W GOLDSMITH           31.98N 102.70W
06/02/2021  M60 MPH          Ector              TX   TRAINED SPOTTER

&&

SCOTT.KLEEBAUER
Special weather statement, Jun 2, 5:34 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
534 PM MDT Wed Jun 2 2021

NMZ028-033-034-030015-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
534 PM MDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 615 PM MDT...

At 534 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Avalon, or 18 miles northeast of Carlsbad, moving
east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Halfway.

LAT...LON 3256 10427 3276 10413 3275 10354 3242 10363
TIME...MOT...LOC 2334Z 277DEG 23KT 3263 10406

89

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:18 PM MDTSpecial Weather StatementMAFGaines42 min
Jun 1, 6:27 PM MDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
Jun 1, 6:31 PM MDTSpecial Weather StatementMAFPresidio59 min
Jun 1, 7:12 PM MDTSevere Thunderstorm WarningMAFAndrews63 min
Jun 1, 8:16 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland48 min
Jun 2, 12:47 PM MDTSpecial Weather StatementMAFDawson43 min
Jun 2, 1:00 PM MDTSpecial Weather StatementMAFGaines45 min
Jun 2, 1:18 PM MDTSpecial Weather StatementMAFCulberson42 min
Jun 2, 1:30 PM MDTSevere Thunderstorm WarningMAFDawson, Martin60 min
Jun 2, 1:53 PM MDTSpecial Weather StatementMAFAndrews37 min
Jun 2, 1:58 PM MDTSpecial Weather StatementMAFCulberson32 min
Jun 2, 2:14 PM MDTSpecial Weather StatementMAFMitchell46 min
Jun 2, 2:20 PM MDTSevere Thunderstorm WarningMAFAndrews, Gaines55 min
Jun 2, 2:22 PM MDTFlash Flood WarningMAFCulberson4 hr
Jun 2, 2:23 PM MDTSevere Thunderstorm WarningMAFAndrews, Dawson, Howard, Martin67 min
Jun 2, 2:28 PM MDTSpecial Weather StatementMAFCulberson47 min
Jun 2, 2:30 PM MDTSpecial Weather StatementMAFCulberson45 min
Jun 2, 2:37 PM MDTFlash Flood WarningMAFAndrews, Dawson, Gaines, Martin3 hr
Jun 2, 3:03 PM MDTSevere Thunderstorm WarningMAFCulberson57 min
Jun 2, 3:04 PM MDTSpecial Weather StatementMAFJeff Davis41 min
Jun 2, 3:08 PM MDTAreal Flood AdvisoryMAFMitchell3 hr
Jun 2, 3:10 PM MDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis, Reeves65 min
Jun 2, 3:12 PM MDTSpecial Weather StatementMAFMitchell48 min
Jun 2, 3:14 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler46 min
Jun 2, 3:17 PM MDTSevere Thunderstorm WarningMAFMitchell, Scurry21 min
Jun 2, 3:17 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Glasscock, Martin, Midland43 min
Jun 2, 3:22 PM MDTSpecial Weather StatementMAFJeff Davis23 min
Jun 2, 3:26 PM MDTSpecial Weather StatementMAFJeff Davis49 min
Jun 2, 3:53 PM MDTAreal Flood AdvisoryMAFCulberson3 hr
Jun 2, 3:55 PM MDTAreal Flood AdvisoryMAFCulberson, Jeff Davis, Presidio3 hr
Jun 2, 3:58 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler62 min
Jun 2, 4:00 PM MDTSpecial Weather StatementMAFMidland45 min
Jun 2, 4:15 PM MDTSpecial Weather StatementMAFPresidio45 min
Jun 2, 4:15 PM MDTSpecial Weather StatementMAFReeves45 min
Jun 2, 4:53 PM MDTSpecial Weather StatementMAFBrewster52 min
Jun 2, 4:59 PM MDTSpecial Weather StatementMAFWinkler46 min
Jun 2, 5:17 PM MDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler43 min
Jun 2, 5:35 PM MDTAreal Flood AdvisoryMAFBrewster, Presidio3 hr
Jun 2, 5:46 PM MDTSpecial Weather StatementMAFWinkler44 min
Jun 2, 5:50 PM MDTSpecial Weather StatementMAFReeves40 min
Jun 2, 5:52 PM MDTAreal Flood AdvisoryMAFAndrews, Ector, Gaines, Winkler3 hr
Jun 2, 5:53 PM MDTSpecial Weather StatementMAFBrewster52 min
Jun 2, 3:29 PM MDTSpecial Weather StatementMAFEddy46 min
Jun 2, 4:17 PM MDTSpecial Weather StatementMAFEddy43 min
Jun 2, 5:01 PM MDTAreal Flood AdvisoryMAFEddy3 hr
Jun 2, 5:01 PM MDTSpecial Weather StatementMAFLea44 min
Jun 2, 5:01 PM MDTSpecial Weather StatementMAFEddy44 min
Jun 2, 5:36 PM MDTSpecial Weather StatementMAFLea39 min
Jun 2, 5:43 PM MDTSevere Thunderstorm WarningMAFEddy, Lea62 min

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.